Format

Send to

Choose Destination
See comment in PubMed Commons below
J Clin Psychopharmacol. 1996 Jun;16(3):238-41.

LSD-like panic from risperidone in post-LSD visual disorder.

Author information

1
Department of Psychiatry, Tufts University School of Medicine, Boston, Massachusetts, USA.

Abstract

Risperidone, a novel antipsychotic agent, is an antagonist of postsynaptic serotonin-2 and dopamine D2 receptors. In certain individuals, the hallucinogenic drug lysergic acid diethylamide (LSD) is associated with apparently lifelong continuous visual disturbances, characterized in DSM-IV as hallucinogen-persisting perception disorder (HPPD). Because the hallucinogenic mechanism of LSD is known to act in part at postsynaptic serotonin-2 receptors, it is noteworthy that three HPPD patients treated with risperidone reported an exacerbation of LSD-like panic and visual symptoms. We conclude that HPPD may be a relative contraindication for the use of risperidone.

PMID:
8784656
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Support Center